Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Common Are Bone Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Disease and HIV/AIDS

... Table of Contents The Importance of Healthy Bones Bone Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones
Ask the Experts

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi Mark,Truvada has been associated with bone loss problems (osteopenia and osteoporosis). However, there has not been a firm link with osteonecrosis (avascular necrosis). Read more »

Bone Support

I'm 39 and have had two ACF(Anterior Cervical Fusions ) in the last year. What supplements should I be on to support my bones for future?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post.Bone health is an area of increasing attention within the HIV community. While cervical disease that you describe is often the result Read more »

BONE LOSS/BONE DENSITY TEST

Hi, I am taking Reyataz, Norvir and Truvada, age 53, on meds for 20 months. I have read that Truvada contributes to bone loss and that after 1 year what ever bone loss I will experience from Truvada, has taken place and does not get much worse. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Bone loss (osteopenia if mild and osteoporosis if more severe ) is generally asymptomatic for years and would rarely cause the pain Read more »

Treatment for bone problems

Im a 47-year old male who was diagnosed with HIV in 1988; currently Im on a new regimen and things are going pretty well, with viral load undetectable and t-cells at 220. However, about 18 months ago, all of a sudden I suffered multiple stress...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...(check vitamin D levels) for optimal response to Fosamax. Often there is low testosterone levels that may contribute to the bone loss so replacement therapy may be helpful when that is a factor. Osteopenia/osteoporosis is common in HIV+ persons... Read more »
Articles
U.S. Centers for Disease Control and Prevention

Painful Bone Problem More Common in HIV Patients

...Around 4 percent of HIV-positive patients may unknowingly have the bone disorder osteonecrosis, a potentially painful and debilitating condition, suggests new research in the July 2 issue of Annals Read more »
The Body

Bone Disease and HIV/AIDS: More Common Than You Think -- This Month in HIV

... Table of Contents Introduction Figuring Out Bone Disease Prevalence in the HIV-Positive Population Defining Low Bone Mineral Density Causes of Low Bone Density or Osteoporosis Read more »
The Body

Frailty, Bone Disease and Vitamin D Deficiency: An Update From the 1st International Workshop on HIV & Aging

...exercising and keeping their testosterone at normal levels now, while they are younger. This will help them build muscle and bone mass that will enable them to prevent disability due to fractures or weakness. Bone Loss Among People With HIV ... Read more »
The Body

Thinning Bones a Growing Problem Among People With HIV; HIV and HIV Meds Appear to Be Culprits

... Bone problems have quietly emerged as a major health issue for people with HIV, and HIV meds may be at least partly to blame, according Read more »
Connect With Others

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of the long bones called avascular necrosis. Some researchers are positing that long term HIV infection and perhaps the meds... Read more »

Low bone mineral density a risk

Posted by ravi
...is informative and helpful. HIV-positive women entering the menopause are significantly more likely to have osteopenia (low bone mineral density) than comparable HIV-negative women, an American study published in the April 1st edition of... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
...Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Read more »

t-bone, everyone..... ur opinion

Posted by Anonymous, 1 Reply
hi guys, after reading the posts for a while i wanted to share my story and get an opinion from people who are in a similar situation. I had an encounter with a prostitute but unlike most here.... it started with no condom.... this was for say 5... Read more »